1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Tightness, Tingling, numbness in legs and feet.

Discussion in 'Ask A Question' started by Robertuk, Sep 17, 2019.

  1. Robertuk

    Robertuk · Member

    Messages:
    18
    Likes Received:
    3
    Trophy Points:
    23
    Hi guys.

    I’ve been newly diagnosed, on meds and been watching what I’m eating, however they are humming and hawing on the type.
    I’ve noticed for the past few weeks now both my legs below the knees are feeling tight, numb and there’s a tingling sensation. I’ve given them a check over and no cuts or discolouration but just wondering if it’s anything to worry about.

    Thanks.
     
  2. Juicyj

    Juicyj Type 1 · Expert
    Retired Moderator

    Messages:
    8,641
    Likes Received:
    6,881
    Trophy Points:
    198
    Hello @Robertuk It's always best to get things like this checked out by your GP for reassurance, please let us know how you get on ?
     
    • Agree Agree x 2
  3. Robertuk

    Robertuk · Member

    Messages:
    18
    Likes Received:
    3
    Trophy Points:
    23
    Thanks I will do.
     
    • Like Like x 1
  4. KK123

    KK123 Type 1 · Well-Known Member

    Messages:
    3,979
    Likes Received:
    2,512
    Trophy Points:
    198
    Hi there, (what juicyj said obviously) but can you tell us what meds you are on and type of diabetes? None of us can say what your symptoms are down to of course but it may help if people experienced the same thing whilst on the same meds, etc. x
     
  5. Caprock94

    Caprock94 · Well-Known Member

    Messages:
    298
    Likes Received:
    90
    Trophy Points:
    68
    Did this all start after changing your diet, meds, etc. or did you have these symptoms at diagnosis? I started having some burning in my feet several weeks after diagnosis after numbers started to drop.
     
  6. Listlad

    Listlad Prediabetes · BANNED

    Messages:
    3,971
    Likes Received:
    1,904
    Trophy Points:
    198
    I have had such symptoms. They have virtually disappeared. But it would help if you could clarify a bit more, like the others said.

    Are you on medication for blood pressure?
     
  7. Dexterdobe

    Dexterdobe Type 2 · Well-Known Member

    Messages:
    306
    Likes Received:
    204
    Trophy Points:
    83
    Definitely go to see your GP. Also don't worry. I had similar symptoms after I was diagnosed and greatly lowered my BG with diet and exercise. In my case they eventually went away. I think that nerves in the feet and legs that have been damaged by the high BG can repair themselves to a certain extent when the BG is lowered. As they heal they start to hurt. Its the same as the nerves under the skin itching as sunburn heals. Do see your doctor.
     
    • Like Like x 1
  8. worriedwart

    worriedwart Type 2 · Member

    Messages:
    15
    Likes Received:
    3
    Trophy Points:
    23
    I get that in my feet too and sometimes feel like I'm going to pass out when i stand up. i have terrible circulation but have started walking recently. but one night felt horrible numbness, tingling and burning pain up legs and in feet. i feel stabbing all over and coldness in my arms like ice running down arms. i cut a bit down on the carbs and it seems to help a bit even though still feel stinging all over. hope you figure what's causing yours.
     
    • Hug Hug x 1
  9. Robertuk

    Robertuk · Member

    Messages:
    18
    Likes Received:
    3
    Trophy Points:
    23
    Hi sorry I thought I posted the meds. I’m on 2000 metformin and 80mg glyclazide. I’ve just recently stopped the glyclazide as I felt really dizzy and horrible due to my numbers dropping to fast from 20’s to singles. The only confirmation I’ve been given into my type was if it’s tablets I’m on then I’m type 2.
    NHS at its best.

    Hopefully it is just my nerves repairing etc as people have said but I was just worried as it all came on since I’ve been on meds etc.
     
    • Like Like x 1
    • Informative Informative x 1
  10. ickihun

    ickihun Type 2 · Master

    Messages:
    13,697
    Likes Received:
    18,514
    Trophy Points:
    298
    After seeing GP and all assistance from nhs then if it's persisting or not something with improvement I'd advise trying 600mg daily maximum of R-ala supplement. Start at 200 mg at first.
    I'm due to return to mine but will hang off til my back/pelvic pain has been investigated more.
     
    • Like Like x 2
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook